MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CA090, DIRECT DRIVE LCA 3/BX; FZP

APPLIED MEDICAL RESOURCES CA090, DIRECT DRIVE LCA 3/BX; FZP
Model Number CA090
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/03/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.Upon inspection, engineering found the jaws to be locked shut, and confirmed the customer's experience that the device was "unusable." the unit was disassembled; engineering found excessive grease inside of the unit which likely caused a high actuation force.This likely lead to the damage seen on the jaws.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.
 
Event or Problem Description
Procedure performed unknown - "after opening the packaging, device was found unusable.Jaw was blocked." patient status - "na.".

Brand Name
CA090, DIRECT DRIVE LCA 3/BX
Common Device Name
FZP
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6423158
Report Number2027111-2017-01623
Device Sequence Number637813
Product Code FZP
UDI-Device Identifier00607915117306
UDI-Public(01)00607915117306(17)171209(30)01(10)1236402
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K011236
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 03/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/09/2017
Device Model NumberCA090
Device Catalogue Number101416101
Device Lot Number1236402
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2015
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2015
Initial Report FDA Received Date03/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1621-2016
Patient Sequence Number1